MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/23/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).The reported device returned for evaluation.Visual inspection noted liquid permeation into the sidearm port of the check-flo body which is indicative of the hub separation while the device was being prepped for use.Additionally revealed, the hub is separated.The flare was folded on one side.The flare was measured to confirm adequate size.The correct cap and check-flo body were also applied.The cap was found to be of adequate size.No other notable damage was documented.With the present information a definitive root cause is undetermined.
 
Event or Problem Description
It was reported, upon opening the package, it was noted that the check flo valve was separated from the sheath.Prior to patient usage, no additional details have been received.
 
Additional Manufacturer Narrative
Additional evaluation was performed beyond that which was provided in the initial report.A review of the complaint history, device history record, and photographic inspection of the returned device was conducted during the investigation.The returned complaint device has been destroyed; however, photos of the returned device were examined for further evaluation.Review of the photos confirms the initial investigation that the device was separated at the proximal fitting to the flared tubing connection.The flare appeared to be appropriately sized and was folded on one side, but the cause of the folding could not be confirmed.There was a clear, colorless liquid noted in the sidearm port of the device; however, this liquid does not appear to be blood or bodily fluid.There was no noted blood or biomaterial on the device which supports the customer statement that the noted device failure occurred prior to patient contact.The original visual inspection is found to be appropriate for the photographic evidence review.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Measures have been conducted to address this failure mode.Based on the information provided and the results of our investigation; a definitive root cause could not be determined.Per the risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291728
Report Number1820334-2017-00254
Device Sequence Number13843940
Product Code DYB
UDI-Device Identifier00827002562325
UDI-Public(01)00827002562325(17)180421(10)5823117
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/23/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1